Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 24, 2008, 4:20 PM MDT for Fremont County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2008, 4:20 PM MDT (22:20 UTC)
- Expired
- Jun 24, 2008, 4:45 PM MDT
- In force
- 25 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:39 PM MDT, 41 minutes earlier.
Area forecast discussion, Jun 24, 3:39 PM MDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 339 PM MDT TUE JUN 24 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHWESTERN WYOMING ALONG A COLD FRONT THIS AFTERNOON. STORMS ARE CURRENTLY IMPACTING SWEETWATER AND SUBLETTE COUNTIES. STRONG WINDS ARE THE MAIN THREAT WITH THESE STORMS TODAY...WITH GUSTS TO 35 MPH WITH CURRENT STORM ACTIVITY. SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE INTO THE EVENING HOURS TONIGHT...TAPERING OFF BY MIDNIGHT. H7 TEMPERATURES CONTINUE TO WARM WEDNESDAY...WITH VALUES BETWEEN 12 AND 16 DEGREES CELSIUS FOUND ACROSS THE CWA. THIS TRANSLATES TO HIGH TEMPERATURES IN THE UPPER 80S TO LOW 90S ACROSS MUCH OF THE EASTERN BASINS. A WEAK SURFACE LOW PRESSURE WILL MOVE INTO NORTHERN WYOMING BY WEDNESDAY AFTERNOON...PROVIDING SUFFICIENT MOISTURE FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY. SHOWERS AND THUNDERSTORMS SHOULD BE A BIT MORE WIDESPREAD TOMORROW...AND MODELS CONTINUE TO INDICATE A FAIRLY UNSTABLE ENVIRONMENT WITH LI/S RANGING FROM -3 TO -5 JOHNSON COUNTY AND THE BIG HORN BASIN. CAPES ARE FORECASTED TO BE ABOVE 1000 J/KG ACROSS THE SAME LOCATIONS..AND INTO NATRONA COUNTY... WITH INCREASED LAPSE RATES. SOME STORMS ACROSS THESE LOCATIONS COULD REACH SEVERE STATUS DURING THE EARLY AND MID AFTERNOON HOURS ON TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. FOR NOW...GOING FORECAST MAKES MENTION OF ONLY SMALL HAIL AND GUSTY WINDS TO ALLOW THE ENVIRONMENT TO CONTINUE TO DEVELOP DURING THE MORNING AND AFTERNOON HOURS. STORMS SHOULD AGAIN TAPER DOWN AGAIN AFTER SUNSET TOMORROW AFTERNOON. ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY...COOLING TEMPERATURES A FEW DEGREES...AND PROVIDING ADDITIONAL INSTABILITY ACROSS THE FORECAST AREA. HOWEVER...STORMS ARE EXPECTED TO BE ISOLATED WITH THIS SYSTEM AND MAINLY ACROSS JOHNSON COUNTY AND THE WESTERN MOUNTAINS. THE PASSAGE OF THIS COLD FRONT MAKES WAY FOR THE ADVANCEMENT OF A HIGH PRESSURE RIDGE THURSDAY NIGHT AND FRIDAY. CONDITIONS ARE EXPECTED TO DRY OUT FRIDAY MORNING...WITH GENERALLY DRY CONDITIONS EXPECTED ON FRIDAY. THE EXCEPTION MAY BE A FEW LINGERING STORMS OVER THE BIG HORN MOUNTAINS...BUT THIS SHOULD BE VERY LIMITED IN DEVELOPMENT. TEMPERATURES WILL REMAIN COOLER ON FRIDAY...WITH VALUES IN THE LOW 80S ACROSS THE MAJORITY OF THE BASINS IN RESPONSE TO THURSDAY/S COLD FRONT. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY MEDIUM RANGE MODELS CONTINUE TO HAVE TIMING ISSUES ON THE SHORTWAVE TROUGH/CLOSED LOW MOVING ACROSS SOUTHERN CANADA AND NORTHERN PLAINS ON FRIDAY. THE 00Z ECMWF REMAINS THE MOST CONSISTENT FROM RUN TO RUN WITH THE CLOSED LOW NEAR MANITOBA/SASKATCHEWAN/NORTH DAKOTA BORDER AT 12Z FRIDAY...WHILE THE 00Z NAM AND GFS PUT THE SYSTEM ACROSS CENTRAL MONTANA. THE NAM AND GFS WOULD STILL GIVE A CHANCE FOR CONVECTION FRIDAY MORNING...MAINLY ACROSS THE NORTHEAST PART OF THE FORECAST AREA...BEFORE SUBSIDENCE BEHIND THE SYSTEM...AND STABLE AIR IN THE WAKE OF A COLD FRONT THURSDAY NIGHT/FRIDAY MORNING WOULD GREATLY LIMIT PRECIPITATION CHANCES AFTER FRIDAY MORNING. THE ECMWF DOES NOT BRING AS MUCH COLD AIR DOWN INTO THE AREA AS THE GFS AND NAM...AS IT IS FARTHER NORTHEAST WITH THE SHORTWAVE TROUGH. HAVE LOWERED MAX TEMPERATURES...ESPECIALLY EAST OF THE DIVIDE...BUT NOT AS MUCH AS THE MEX GUIDANCE WOULD SUGGEST...TO BLEND WITH THE WARMER ECMWF SOLUTION...AND THE GFS ENSEMBLE MEMBERS THAT ARE NOT AS AMPLIFIED AND DO NOT BRING AS MUCH COOL AIR INTO THE AREA. AN UPPER LEVEL RIDGE WILL DOMINATE THE ROCKIES FROM SATURDAY THROUGH NEXT TUESDAY. THIS WILL RESULT IN A WARMING TREND...WITH ABOVE AVERAGE TEMPERATURES EXPECTED SUNDAY THROUGH TUESDAY...WITH UPPER 80S/LOWER 90S EXPECTED IN MOST LOWER ELEVATIONS EAST OF THE DIVIDE...AND 80S WEST OF THE DIVIDE. SATURDAY AND SUNDAY APPEAR TO BE MAINLY DRY...AS MEAN RH IS EXPECTED TO BE LESS THAN 35 PERCENT ACROSS THE FORECAST AREA. BY MONDAY AND TUESDAY...WEAK DISTURBANCES ROTATING AROUND THE HIGH AND SLIGHTLY HIGHER RELATIVE HUMIDITY...SHOULD RESULT IN ISOLATED AFTERNOON AND EVENING CONVECTION...ESPECIALLY ACROSS THE NORTH AND EAST. && .AVIATION... A TYPICAL SUMMER PATTERN CAN BE EXPECTED OVER THE ROCKIES INTO THURSDAY. WIDELY SCATTERED TO SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE FORECAST. THESE THUNDERSTORMS MAY CONTAIN VERY GUSTY WINDS AND SMALL HAIL...ESPECIALLY LATER ON WEDNESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE AREA WITH WEST TO SOUTHWEST SURFACE WINDS. && .FIRE WEATHER... LINGERING SHOWERS AND THUNDERSTORMS THIS EVENING ARE EXPECTED TO TAPER OFF LATE THIS EVENING...WITH GENERALLY DRY CONDITIONS OVERNIGHT. ANOTHER DAY OF WARM TEMPERATURES AND LOWERING HUMIDITIES WILL BE FOUND ACROSS CENTRAL AND WESTERN WYOMING TOMORROW. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE PRESENT...ESPECIALLY ACROSS THE BIG HORN BASIN...JOHNSON COUNTY...AND NATRONA COUNTY WHERE THUNDERSTORMS COULD BECOME STRONG WITH STRONG WINDS AND LARGE HAIL. THE ENVIRONMENT IS EXPECTED TO STABILIZE AGAIN IN THE LATE EVENING. A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY LATE AFTERNOON THROUGH THE OVERNIGHT HOURS...WHICH WILL CAUSE PERIODS OF GUSTY WINDS...AND COOLER TEMPERATURES TO BE FOUND AFTER PASSAGE. ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED ACROSS EASTERN WYOMING WITH THIS FRONTAL MOVEMENT. COOLER TEMPERATURES AND ELEVATED HUMIDITIES WILL CONTINUE ACROSS THE FORECAST AREA ON FRIDAY AFTERNOON...WITH WINDS WEAKENING AS A RIDGE OF HIGH PRESSURE MOVES INTO THE AREA. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BRANHAM LONG TERM...WM AVIATION...KPL FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jun 24, 11:45 AM MDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1145 AM MDT TUE JUN 24 2008 WYZ001>020-022>030-251100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1145 AM MDT TUE JUN 24 2008 ...FLOOD WARNING IN EFFECT FOR LOCATIONS ALONG THE NORTH FORK SHOSHONE RIVER IN PARK COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE THIS AFTERNOON AND EVENING ACROSS JOHNSON COUNTY. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WIND GUSTS OVER 60 MPH. ISOLATED HIGH-BASED THUNDERSTORMS OVER WESTERN AND CENTRAL WYOMING WILL BE WEAKER BUT CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR 40 MPH ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING. PEOPLE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD BE PREPARED TO SEEK NEARBY SHELTER AS THESE STORMS DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POSSIBILITY OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS MAINLY NORTH AND EAST-CENTRAL WYOMING WEDNESDAY THROUGH THURSDAY EVENING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE...MAINLY OVER JOHNSON COUNTY AND NATRONA COUNTIES LATE DAY WEDNESDAY CONTINUING INTO THURSDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL SIZES...ALONG WITH ANY WINDS OF 40 MPH OR GREATER THIS AFTERNOON AND EVENING. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:21 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 24 min |
| Jun 23, 6:46 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 14 min |
| Jun 23, 7:42 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 33 min |
| Jun 24, 3:28 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 27 min |
| Jun 24, 4:51 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jun 24, 5:05 PM MDT | Special Weather Statement | RIW | Natrona | 55 min |
| Jun 24, 5:43 PM MDT | Special Weather Statement | RIW | Natrona | 62 min |
| Jun 24, 5:47 PM MDT | Special Weather Statement | RIW | Sweetwater | 58 min |
| Jun 24, 5:50 PM MDT | Special Weather Statement | RIW | Johnson | 55 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.